Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

June 19, 2012Livingston County, New York

NWS Buffalo, NY issued this special weather statement at Jun 19, 2012, 3:54 AM EDT for Livingston County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2012, 3:54 AM EDT (07:54 UTC)
Expired
Jun 19, 2012, 4:30 AM EDT
In force
36 min
Issued by
NWS Buffalo, NY

County Livingston County, NY

The radar

The Buffalo radar (KBUF), 82 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2012-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2012-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

100 
WWUS81 KBUF 190754
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT TUE JUN 19 2012

NYZ003-011>014-190830-
GENESEE NY-LIVINGSTON NY-MONROE NY 
354 AM EDT TUE JUN 19 2012

...LINE OF STRONG THUNDERSTORMS MOVING JUST SOUTH OF ROCHESTER...

* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN. 
  THESE STORMS WERE LOCATED OVER SOUTHWEST MONROE COUNTY AND         
  NORTHEAST GENESEE COUNTY INCLUDING CHILI...RIGA AND BERGEN...AND   
  MOVING SOUTHEAST AT 20 MPH TOWARD SOUTHERN MONROE AND NORTHERN     
  LIVINGSTON COUNTIES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4284 7743 4267 7793 4305 7818 4322 7769

$$

SMITH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:51 AM EDT, 3 minutes earlier.

Area forecast discussion, Jun 19, 3:51 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
351 AM EDT TUE JUN 19 2012

.SYNOPSIS...
A WARM FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK ON TUESDAY WITH
HEAT AND HUMIDITY STARTING TO BUILD. INCREASINGLY HOTTER AND MORE
HUMID WEATHER WILL OVERSPREAD THE REGION THROUGH MUCH OF THIS WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
SCATTERED THUNDERSTORMS HAVE RECENTLY FORMED ACROSS WESTERN NEW YORK
AHEAD OF A WARM FRONT LIFTING NORTH FROM PA AND WITHIN DIVERGENT
FLOW ALOFT. MESOANALYSIS INDICATES ONLY WEAK INSTABILITY SO NOT
EXPECTING ANYTHING SEVERE. ENVIRONMENT OVER CENTRAL NY SHOWS NO
INSTABILITY SO EXPECT STORMS TO FALL APART AS THEY WORK EAST TOWARD
THE FINGER LAKES.

WE WILL HAVE A WARM NIGHT WITH LOWS NOT FALLING BELOW THE LOWER TO
MID 60S ACROSS THE INTERIOR REGION AND THE EASTERN LAKE ONTARIO
REGION...EVEN WARMER AND MORE MUGGY FOR THE LAKE PLAINS AND URBAN
AREAS WITH LOWS IN THE LOWER 70S. ACTIVE CONVECTION ACROSS THE
CENTRAL AND WESTERN GREAT LAKES WILL SPREAD A THICKENING VEIL OF
HIGH AND MID CLOUDS WHICH WILL ALSO TRAP THE WARMTH.

AN EASTWARD EXTENSION OF THE UPPER RIDGE WILL COVER THE FORECAST
AREA ON TUESDAY WITH 850MB TEMPS EXCEEDING +20C BY THE END OF THE
DAY. THIS TRANSLATES TO AFTERNOON HIGH TEMPS WELL INTO THE MID TO
UPPER 80S FOR THE HIGHLANDS OF THE SOUTHERN TIER AND TUG HILL
PLATEAU...AND TO THE LOWER 90S ELSEWHERE. APPARENT TEMPERATURES...OR
HEAT INDEX VALUES...WILL APPROACH 100 DEGREES ACROSS THE NORTHERN
AND WESTERN FINGER LAKES REGION. WILL HAVE TO APPRAISE THIS
SITUATION FOR HEAT ADVISORY CONDITIONS DURING TUESDAY AFTERNOON.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/...
THIS PERIOD WILL BE HIGHLIGHTED BY SOME LONG ADVERTISED RECORD
HEAT...BUT AS WE HEAD TOWARDS THE WEEKEND...A FUNDAMENTAL PATTERN
CHANGE WILL BRING WELCOMED RELIEF TO THE REGION.

MID SUMMER HEAT AND HUMIDITY WILL BE FOUND ACROSS THE REGION ON
WEDNESDAY AS AN ANOMALOUSLY STRONG H5 RIDGE WILL BE CENTERED OVER
THE EASTERN THIRD OF THE COUNTRY. THIS RIDGE WILL BE ACCOMPANIED BY
H85 TEMPS OF 20C...WHICH WILL EASILY SUPPORT NEAR SFC TEMPS OF 90 TO
95 ACROSS THE VAST MAJORITY OF OUR FORECAST AREA. THE HOTTEST
CONDITIONS WILL BE FOUND ACROSS THE LAKE PLAIN FROM BUFFALO TO
SYRACUSE...AND IN PARTICULAR...THE GENESEE VALLEY AND FINGER LAKES
REGION WHERE HIGHS SHOULD BE SOLIDLY IN THE MID 90S. TYPICALLY...WE
ONLY EXPERIENCE A SMALL HANDFUL OF THESE DAYS IN A GIVEN SUMMER.
THESE TEMPS WILL BE CLOSE TO OR ABOVE RECORD LEVELS...WHICH ARE
LISTED IN THE CLIMATE SECTION BELOW.

A FAIRLY STRONG LAKE BREEZE IS FORECAST TO DEVELOP OFF LAKE ERIE...
AND THIS WILL BRING SOME LIMITED RELIEF TO DOWNTOWN BUFFALO AND ITS
IMMEDIATE SUBURBS WHERE READINGS WILL 'ONLY' BE IN THE MID TO UPPER
80S. SITES NORTH OF WATERTOWN WILL BENEFIT FROM MINIMAL LAKE INDUCED
AIR CONDITIONING AS WELL...WITH THE THOUSAND ISLANDS REGION LIKELY
REMAINING IN THE 80S.

THE HEAT WILL BE ACCOMPANIED BY FAIRLY OPPRESSIVE HUMIDITY LEVELS AS
WELL...AND THAT WILL BE A CONCERN ACROSS THE LOWER ELEVATIONS WHERE
HEAT INDEX VALUES WILL CLIMB INTO THE UPPER 90S TO AROUND 100. AT
THESE LEVELS...A RARELY USED (FOR OUR REGION) HEAT ADVISORY MAY BE
NECESSARY. EVEN IF WE DO NOT QUITE MEET THE CRITERIA...THERE IS NO
DOUBT THAT IT WILL BE HOT AND QUITE UNCOMFORTABLE SO PEOPLE SHOULD
PLAN THEIR DAY ACCORDINGLY. HEAT ADVISORIES FOR OUR REGION ARE
ISSUED WHEN A HEAT INDEX VALUE OF 100 TO 104 IS EXPECTED FOR A
MINIMUM OF TWO HOURS.

AS WAS MENTIONED IN PREVIOUS DISCUSSIONS...THE HIGH HEAT IS
CONDUCIVE FOR EFFICIENT...LOCALLY PRODUCED OZONE. GIVEN THE
SOUTHWEST FLOW OFF LK ERIE...OZONE RICH AIR TRAPPED ABV THE MARINE
LAYER BUT BELOW THE SUBSIDENCE INVERSION COULD BE TRANSPORTED INTO
PARTS OF THE REGION...FURTHER DETERIORATING THE AIR QUALITY. THIS
COULD LEAD TO AN AIR QUALITY ALERT.

AS FAR AS THE OPPORTUNITY FOR ANY THUNDERSTORMS IS CONCERNED...H7
TEMPS OF 10/11 C ON WEDNESDAY WILL COMBINE WITH STIFFLING HIGH H5
HGTS TO CAP ANY POTENTIAL CONVECTION.

A VIGOROUS SHORTWAVE LIFTING ACROSS THE CANADIAN PRAIRIES WILL ROLL
THE CREST OF THE H5 RIDGE ACROSS NEW ENGLAND WEDNESDAY NIGHT...BUT
OUR REGION WILL REMAIN FIRMLY ENTRENCHED WITHIN A VERY WARM AND
SULTRY AIRMASS. OVERNIGHT LOWS WILL STRUGGLE TO DROP BELOW 75 ACROSS
THE LAKE PLAINS...WITH READINGS OVER THE HIGHER TERRAIN HAVING
TROUBLE DROPPING INTO THE 60S. THE MUGGY AIRMASS ALSO RESULT IN HAZE
OR LIGHT FOG...ESPECIALLY IN THE VALLEYS OF THE SRN TIER.

THURSDAY WILL FEATURE ANOTHER ROUND OF HOT AND OPPRESSIVE
CONDITIONS...ESPECIALLY ACROSS THE GENESEE VALLEY AND FINGER LAKES
REGIONS WHERE THE MERCURY WILL REVISIT THE MID 90S. HEAT INDEX
VALUES FOR THESE AREAS MAY ONCE AGAIN CLIMB TO BETWEEN 95 AND 100.
WHILE THE UPPER LEVEL RIDGING WILL BE MOVING OFF THE EAST COAST...
H85 TEMPS OF 18 TO 20C WILL STILL BE IN PLACE. THE RIDGE WILL BE
GIVING WAY TO A COLD FRONT...THAT WILL BE DROPPING SOUTHEAST FOR THE
UPPER GREAT LAKES AND WILL EVENTUALLY SIGNAL A WELCOMED PATTERN
CHANGE ACROSS THE COUNTRY...AND OUR REGION IN PARTICULAR.

WHILE THE DAY WILL BE LARGELY DRY...FALLING HGTS AND SOME WEAK COLD
ADVECTION IN THE MID LEVELS WILL EFFECTIVELY REMOVE THE LIMITING CAP
TO CONVECTION. THIS WILL MAINLY BE THE CASE OVER THE FAR WESTERN
COUNTIES. ANY CONVECTION THAT DOES FIRE UP DURING THE MIDDAY AND
AFTERNOON WOULD LIKELY BE ON THE LAKE BREEZE BOUNDARY SOUTH AND EAST
OF BUFFALO. WILL KEEP LOW CHC POPS IN PLAY FROM CONTINUITY WITH
SLIGHTLY HIGHER POPS OVER THE ABV MENTIONED AREA.

MORE WIDESPREAD CONVECTION CAN BE EXPECTED THURSDAY NIGHT AS A COLD
FRONT WILL SWEEP ACROSS THE REGION DURING THE EVENING HOURS. A FULL
DAY OF HEATING WILL PRIME THE AIRMASS TO INCLUDE SBCAPES OF 1000 TO
1500 J/KG...WITH A WESTERLY FLOW IN THE MID LEVELS ADDING JUST
ENOUGH SHEAR TO MAKE STRONG STORMS A POSSIBILITY. THE MOST LIKELY
SCENARIO IS FOR A BROKEN LINE OF SHOWERS/TSTORMS TO MOVE THROUGH IN
THE EVENING...POSSIBLY CONSOLIDATING AS A STRONGER LINE OF
CONVECTION OVER THE FINGER LAKES AND SOUTHERN TIER.

DURING THE OVERNIGHT...COOLER AND DRIER AIR RACE ACROSS THE STATE AS
TEMPS AND DEW POINTS FALLING AT LEAST 10 DEGREES FROM THE PREVIOUS
NIGHT.

ON FRIDAY...THE FLOW WILL BE EXACTLY OPPOSITE OF WHAT IT WAS LEADING
UP TO THIS POINT AS RIDGING WILL BE FOUND OVER THE ROCKIES WITH A
TROUGH CENTERED OVER THE GREAT LAKES AND EASTERN CANADA. THIS WILL
RESULT IN A REFRESHING NORTHWEST FLOW OF COOLER AIR OVER THE GREAT
LAKES WITH OUR H85 TEMPS AVERAGING CLOSE TO 10C RATHER THAN 20C.
AFTERNOON HIGHS WILL BE IN THE 70S TO NEAR 80F WITH AMPLE SUNSHINE
AND LOW HUMIDITY.

AS SFC HIGH PRESSURE SETTLES FROM THE GREAT LAKES TO THE UPPER OHIO
VALLEY FRIDAY NIGHT...OUR REGION WILL EXPERIENCE CLEAR SKIES AND
CANADIAN COOL AIR. IT MAY ACTUALLY FEEL CHILLY TO SOME...ESPECIALLY
AFTER DAYS OF OPPRESSIVE HEAT...AS OVERNIGHT LOWS WILL RANGE FORM
THE LOW 50S IN THE SRN TIER TO THE UPPER 50S NEAR THE LAKE SHORES.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
THIS PERIOD WILL MOST CERTAINLY BE COOLER AND MORE COMFORTABLE...BUT
NOT NECESSARILY THE BEST FOR OUTDOOR ACTIVITIES.

A VERY HIGH AMPLITUDE BLOCKING PATTERN WILL ONCE AGAIN BECOME
ESTABLISHED OVER NORTH AMERICA AS DEEP CLOSED LOWS OFF BRITISH
COLUMBIA AND EASTERN CANADA WILL AMPLIFY A STRONG RIDGE OVER THE
CENTER OF THE CONTINENT. THIS WILL PLACE THE GREAT LAKES REGION
WITHIN A RELATIVELY COOL NORTHWESTERLY FLOW...THUS KEEPING OUR
DAYTIME TEMPERATURES LARGELY IN THE 70S WHILE OVERNIGHT LOWS WILL
GENRALLY RANGE FROM 55 TO 60.

IN TERMS OF PCPN POTENTIAL...A LARGE SFC HIGH CENTERED OVER THE
LOWER GREAT LAKES AND UPPER HIGH VALLEY ON SATURDAY WILL PRODUCE A
DELIGHTFUL DAY ACROSS THE REGION FEATURING SUN FILLED SKIES AND
COMFORTABLE TEMPS. THIS SHOULD BE A GREAT DAY TO BE OUTDOORS.

A POTENT SHORTWAVE WILL DROP SOUTHEAST FROM CENTRAL CANADA ON
SUNDAY...AND WHILE THE MAJORITY OF THE DAY WILL PROBABLY END UP
BEING DRY...THERE WILL BE THE CHANCE FOR SOME SHOWERS AS THE DAY
WEARS ON. THESE SHOWERS MAY BECOME A LITTLE MORE WIDESPREAD SUNDAY
NIGHT AS A WEAK SFC LOW AND ITS ATTENDANT FRONTAL SYSTEM DRIFT
ACROSS SOUTHERN ONTARIO AND THE LOWER GREAT LAKES.

THE MEDIUM RANGE GUIDANCE PACKAGES DIVERGE IN THEIR SOLUTIONS AT
THIS POINT...AS THE ECMWF FAVORS STRONG SOUTHWARD DIGGING OF A
CLOSED VORTEX ACROSS THE GREAT LAKES WHILE THE GFS IS MORE
PROGRESSIVE WITH AN OPENING LOW EJECTING OUT ACROSS THE ST LAWRENCE
VALLEY. WILL KEEP CONTINUITY AT THIS POINT...WHICH LEANS MORE
TOWARDS THE MORE CLIMATOLOGICALLY CONSISTENT GFS. THIS SOLUTION HAS
LEFTOVER SHOWERS LIFTING OUT OF OUR REGION DURING THE COURSE OF THE
DAY.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS HAVE FORMED ACROSS THE NIAGARA FRONTIER
EARLY THIS MORNING SO AMENDED TAFS WITH TSRA FOR
KBUF/KIAG...OTHERWISE...EXPECT VFR CONDITIONS THROUGH TONIGHT WITH
THE POSSIBILITY OF MVFR VSBY AT KJHW 06Z TO 10Z. A CONVECTIVE
COMPLEX ACROSS THE WESTERN AND CENTRAL LAKES WILL REMAIN NORTH AND
WEST OF THE AREA TONIGHT...BUT SPREAD HIGH CLOUDS OVER MUCH OF THE
EASTERN GREAT LAKES. THERE WILL BE A FEW LIGHT SHOWERS ACROSS
WESTERN SECTIONS THROUGH ABOUT 02Z...BUT VFR CONDITIONS WILL REMAIN.
UPPER RIDGING ACROSS THE REGION SHOULD SUPPRESS ANY CONVECTION
THROUGH TUESDAY.

OUTLOOK...
TUESDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR.
THURSDAY...VFR/MVFR. A CHANCE OF SHOWERS AND THUNDERSTORMS.
FRIDAY AND SATURDAY...VFR.

&&

.MARINE...
SCATTERED THUNDERSTORMS HAVE FORMED ACROSS WESTERN NEW YORK
INCLUDING LAKES ERIE AND ONTARIO AHEAD OF A WARM FRONT THAT IS
LIFTING NORTH FROM PA. SOUTHERLY WINDS GENERALLY AROUND 10 KNOTS
WILL PREVAIL TONIGHT AND TUESDAY. WINDS BECOME MORE SOUTHWESTERLY 10
TO 15 KNOTS LATER TUESDAY THROUGH THURSDAY NIGHT...THEN A COLD FRONT
SHIFTS WINDS TO WESTERLY. WARM AIR ACROSS THE LAKE WATERS SHOULD
LIMIT THE WAVE DEVELOPMENT TO 2 FEET OR LESS WITHIN THE NEW YORK
WATERS...ALTHOUGH WAVES MAY BE UP TO 3 FEET WELL OFFSHORE AND ALONG
THE NORTHERN WATERS.

&&

.CLIMATE...
HIGH TEMPERATURES MAY REACH RECORD LEVELS ACROSS THE REGION
TODAY THROUGH THURSDAY AS AFTERNOON HIGHS WILL CLIMB INTO THE 90S
ACROSS THE LAKE PLAINS AND LOWER ELEVATIONS. THE POTENTIAL RECORD
WARMTH WILL BE ACCOMPANIED BY MODERATE TO HIGH HUMIDITY LEVELS
WHICH COULD COMBINE ON WEDNESDAY TO PRODUCE HEAT INDEX VALUES OF
95 TO 100.

THIS COULD PROMPT THE ISSUANCE OF HEAT ADVISORIES WEDNESDAY AND
THURSDAY AFTERNOONS...ESPECIALLY FROM ROCHESTER EAST ACROSS THE
FINGER LAKES REGION.

HERE IS A LIST OF THE CURRENT RECORD HIGH TEMPERATURES AND THE
YEARS THEY WERE ESTABLISHED AT BOTH BUFFALO AND ROCHESTER.

           TODAY       WEDNESDAY   THURSDAY
BUFFALO    90 (2001)   92 (1995)   93 (1953)

ROCHESTER  95 (2001)   95 (1953)  100 (1953)

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...SMITH/TMA/WCH
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...SMITH/TMA/WCH
MARINE...SMITH/WCH
CLIMATE...RSH
Hazardous weather outlook, Jun 18, 3:42 PM EDT, 12 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
342 PM EDT MON JUN 18 2012

NYZ001>006-010-011-013-014-191945-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-
342 PM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

IT WILL BE HOT AND HUMID TUESDAY THROUGH THURSDAY AS AFTERNOON
TEMPERATURES ARE FORECAST TO CLIMB INTO THE 90S AWAY FROM THE
LAKES. WEDNESDAY LOOKS TO BE THE HOTTEST OF THE DAYS...WITH THE
COMBINATION OF HOT AND HUMID AIR TO PRODUCE HEAT INDEX VALUES NEAR
100. WHILE TUESDAY AND THURSDAY MAY NOT BE QUITE AS HOT...HEAT
INDEX VALUES MAY REACH THE MID TO UPPER 90S EACH DAY. THIS MAY
WARRANT THE ISSUANCE OF HEAT ADVISORIES IN A LATER FORECAST
PACKAGE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-012-019>021-085-191945-
JEFFERSON-LEWIS-WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-
SOUTHERN ERIE-
342 PM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191945-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
342 PM EDT MON JUN 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 19, 1:57 AM EDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
157 AM EDT TUE JUN 19 2012

NYZ001-002-010>012-085-190700-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO...
BATAVIA...WARSAW...ORCHARD PARK...SPRINGVILLE
157 AM EDT TUE JUN 19 2012

...THUNDERSTORMS MOVING ACROSS THE AREA...

SCATTERED THUNDERSTORMS ARE MOVING ACROSS FAR WESTERN NEW YORK
EARLY THIS MORNING. THESE STORMS ARE CAPABLE OF PRODUCING BRIEF
HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING
THROUGH 3AM.
Special weather statement, Jun 19, 2:42 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
242 AM EDT TUE JUN 19 2012

NYZ003-010>013-190730-
ERIE NY-GENESEE NY-LIVINGSTON NY-MONROE NY-WYOMING NY-
242 AM EDT TUE JUN 19 2012

...STRONG THUNDERSTORM NEAR DARIEN...

* AT 240 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY HEAVY
RAIN LOCATED NEAR DARIEN...AND MOVING EAST AT 30 MPH.

SOME PONDING OF WATER MAY OCCUR ON ROADWAYS AND THERE IS POTENTIAL
FOR WIND GUSTS TO 40 MPH.

LAT...LON 4315 7782 4283 7775 4281 7843 4292 7849

SMITH
Special weather statement, Jun 19, 3:05 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
305 AM EDT TUE JUN 19 2012

NYZ002-003-011>013-190900-
ORLEANS-MONROE-GENESEE-WYOMING-LIVINGSTON-
INCLUDING THE CITIES OF...MEDINA...ROCHESTER...BATAVIA...WARSAW...
GENESEO
305 AM EDT TUE JUN 19 2012

...THUNDERSTORMS MOVING ACROSS THE GENESEE VALLEY...

SCATTERED THUNDERSTORMS ARE MOVING ACROSS THE GENESEE RIVER VALLEY
EARLY THIS MORNING. THESE STORMS ARE CAPABLE OF PRODUCING BRIEF
HEAVY DOWNPOURS...WIND GUSTS TO 40 MPH AND FREQUENT LIGHTNING
THROUGH 5AM.
Special weather statement, Jun 19, 3:54 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
354 AM EDT TUE JUN 19 2012

NYZ003-011>014-190830-
GENESEE NY-LIVINGSTON NY-MONROE NY
354 AM EDT TUE JUN 19 2012

...LINE OF STRONG THUNDERSTORMS MOVING JUST SOUTH OF ROCHESTER...

* AT 350 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED OVER SOUTHWEST MONROE COUNTY AND
  NORTHEAST GENESEE COUNTY INCLUDING CHILI...RIGA AND BERGEN...AND
  MOVING SOUTHEAST AT 20 MPH TOWARD SOUTHERN MONROE AND NORTHERN
  LIVINGSTON COUNTIES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4284 7743 4267 7793 4305 7818 4322 7769

SMITH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:28 AM EDTSpecial Marine WarningBUF62 min
Jun 19, 2:42 AM EDTSpecial Weather StatementBUFGenesee48 min
Jun 19, 3:03 AM EDTAreal Flood AdvisoryBUFMonroe, Orleans3 hr
Jun 19, 4:53 AM EDTSpecial Marine WarningBUF67 min
Jun 19, 3:44 PM EDTHeat AdvisoryBUFCayuga, Ontario, Wayne28 hr

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.